Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

On chemotherapy. Taking Gemceitabin and cisplatin. Also having fever. Worried? Medical cure for this?

my father is on chemotherapy. Gemceitabin and cisplatin. After ist dose of chemo with the above mentioned drugs. he is having fever since 15 days. Given PULMOCEF tab for 1-5- days. No Relief, THEN Bioper T z injections thrice a day for 5 days. Aslo added amikacin for three days. No relief still 101 fever. Also done AEROBIC AND Anaerobic blood culture. NO AEROBIC PYOGENIC ORGANISM IS FOUND AFTER 48 HRS. INCUBATION. Anaerobic report is pending. From lasT one day he is on NEUROPENAM iNJECTION THRICE DAILY. sTILL FEVER IS THERE.. Kindly Suggest what to do??????????????? We are in pain........
Asked On : Tue, 30 Apr 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Radiation 's  Response
Fever in cancer patients taking chemotherapy is not uncommon.
Patients with cancer are immuno-compromised and chemotherapy can further suppress the immunity .
Common sites of infection should be searched to find source of infection.Questions as to whether there are any other signs of infection, redness, swelling, pain, pus, productive cough, color of phlegm, breaks in the skin, presence of an IV line, mouth sores can help in localizing source of infection.
Since his blood culture was negative and he has not responded to anti-biotics, there is a probablity that he is having some fungal infection. He should receive anti-fungal medication as well as tests for detection of fungal infection
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor